Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 96, NWS Cleveland, OH

December 18, 2017

NWS Cleveland, OH issued this small craft advisory at Dec 18, 2017, 3:57 PM EST. It took effect at Dec 18, 2017, 10:00 PM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2017, 3:57 PM EST (20:57 UTC)
In effect from
Dec 18, 2017, 10:00 PM EST
Expired
Dec 20, 2017, 9:06 AM EST
In force
35 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

181 
WHUS71 KCLE 182057
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
357 PM EST Mon Dec 18 2017

LEZ145>149-190500-
/O.NEW.KCLE.SC.Y.0096.171219T0300Z-171220T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
357 PM EST Mon Dec 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST WEDNESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
10 AM EST Wednesday.

* WINDS...Southwest to 30 knots becoming west.

* WAVES...building to 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
7 follow-up statements
422 
WHUS71 KCLE 190220
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
920 PM EST Mon Dec 18 2017


LEZ149-191030-
/O.UPG.KCLE.SC.Y.0096.171219T0300Z-171220T1500Z/
/O.NEW.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
920 PM EST Mon Dec 18 2017

...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY...

The National Weather Service in Cleveland has issued a Gale
Warning, which is in effect from 4 AM to 4 PM EST Tuesday. The
Small Craft Advisory is no longer in effect.

* WINDS...Southwest to 35 knot gales with gusts up to 40 knot
  gales on Tuesday.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ061-169-191030-
/O.NEW.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
920 PM EST Mon Dec 18 2017

...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY...

The National Weather Service in Cleveland has issued a Gale
Warning, which is in effect from 4 AM to 4 PM EST Tuesday.

* WINDS...Southwest to 35 knot gales with gusts up to 40 knot 
  gales on Tuesday.

* WAVES...Building to 8 to 12 feet on Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ145>148-191030-
/O.CON.KCLE.SC.Y.0096.171219T0300Z-171220T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
920 PM EST Mon Dec 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...Southwest 15 to 25 knots with gusts up to 35 knots,
  shifting to westerly.

* WAVES...Building to 5 to 8 feet Tuesday, decreasing to 2 to 4
  feet Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
599 
WHUS71 KCLE 190820
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
320 AM EST Tue Dec 19 2017


LEZ149-191630-
/O.EXA.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/
/O.CAN.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
320 AM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 AM EST Wednesday. The
Gale Warning has been cancelled.

* WINDS...West 20 to 30 knots.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ169-190930-
/O.CAN.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/
Lake Erie open waters from Conneaut OH to Ripley NY-
320 AM EST Tue Dec 19 2017

...GALE WARNING IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Gale
Warning.


$$

LEZ061-191630-
/O.CON.KCLE.GL.W.0015.171219T0900Z-171219T2100Z/
Lake Erie open waters from Ripley to Buffalo NY-
320 AM EST Tue Dec 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...Southwest Gales to 35 knots.

* WAVES...8 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ145>148-191630-
/O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
320 AM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...West 15 to 25 knots with gusts up to 30 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
447 
WHUS71 KCLE 191418
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
918 AM EST Tue Dec 19 2017

LEZ061-192100-
/O.CON.KCLE.GL.W.0015.000000T0000Z-171219T2100Z/
Lake Erie open waters from Ripley to Buffalo NY-
918 AM EST Tue Dec 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...Southwest gales to 35 knots.

* WAVES...8 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$

LEZ145>149-192230-
/O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
918 AM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...West 20 to 30 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
813 
WHUS71 KCLE 191912
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
212 PM EST Tue Dec 19 2017

LEZ061-192015-
/O.CAN.KCLE.GL.W.0015.000000T0000Z-171219T2100Z/
Lake Erie open waters from Ripley to Buffalo NY-
212 PM EST Tue Dec 19 2017

...GALE WARNING IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Gale
Warning.

Winds have dropped below gales, therefore the gale warning has
been cancelled.

$$

LEZ145>149-200515-
/O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
212 PM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...West 15 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
125 
WHUS71 KCLE 200200
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
900 PM EST Tue Dec 19 2017


LEZ145>149-201000-
/O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
900 PM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS...West 15 to 25 knots with gusts up to 30 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners... especially those operating smaller 
vessels...should stay in port during these conditions.

&&

$$
273 
WHUS71 KCLE 200851
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
351 AM EST Wed Dec 20 2017

LEZ145>149-201500-
/O.CON.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
351 AM EST Wed Dec 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...Northwest around 15 knots with gusts up to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners... especially those operating smaller
vessels...should stay in port during these conditions.

&&

$$
253 
WHUS71 KCLE 201406
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
906 AM EST Wed Dec 20 2017

LEZ145>149-201515-
/O.CAN.KCLE.SC.Y.0096.000000T0000Z-171220T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
906 AM EST Wed Dec 20 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory. 

Winds and waves have diminished below small craft advisory
criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 3:37 PM EST, 20 minutes earlier.

Area forecast discussion, Dec 18, 3:37 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
337 PM EST Mon Dec 18 2017

.SYNOPSIS...
A ridge will remain over the Upper Ohio Valley and Lower Great Lakes
tonight, but a cold front will push across the forecast area late
Tuesday. This will usher in more seasonal conditions by midweek.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Little change in the current weather pattern tonight.  Dirty ridge
remains over the Upper Ohio valley and Lower Great Lakes.  Could see
some drizzle or light rain this evening, but not enough to warrant
more than chance pops.   With dew points in the upper 30s to lower
40s do not think temps will drop too much overnight.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
Temperatures warm into the mid to upper 40s tomorrow, but change is
on the way.   A cold front move across the area late tomorrow
ushering in more seasonal conditions.   Very dry system so do not
expect much if any precip.

High pressure will build across the lower GreaT Lakes on Wednesday.
The northwest flow will veer to north and northeast. A lake effect
flurry is not out of the question but there should be a lot of
subsidence and the inversion is progged to be shallow and will
continue with a dry forecast. High clouds will increase from the
west as a large swatch of warm advection develops over the midwest.

A panhandle hook is progged to track toward the Great Lakes on
Friday. The ECMWF remains a bit deeper with the low as it crosses
the central Great Lakes late Friday and is a little slower with the
front. The CMC is even deeper and slower. Will trend the forecast
toward a somewhat slower solution than the GFS. In any case, the low
level jet will increase on Friday and a few showers may break out
well in advance of the front, mainly across northwest Ohio.
Temperatures will likely rise Thursday night and Friday may feel a
bit like spring with highs near or above 50.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Temperatures expected to cool back down during the extended as a
broad trough sets up over the mid-section of the country then slowly
shifts east across the Great Lakes Region. Low pressure moving out
of the plains will move northeast through the Great Lakes region
Friday night, pulling a cold front east across the area as it
continues into Quebec. Rain will accompany the front with falling
temperatures during the day on Saturday as precipitation departs to
the east. Can not entirely rule out a mix with snow as precipitation
diminishes, but will not amount to much.

We will be closely monitoring the evolution of the trough for the
second half of the weekend into Christmas Day. The GFS is a little
faster to bring the cold air in on Sunday and is also farther east
with low pressure tracking up the east coast on Monday. Meanwhile
the ECMWF is closer to the storm track and has low pressure tracking
just up the east side of the Appalachians on Monday. This could bring
snow to the region on Christmas Day but confidence is low in which
solution is right on Day 7. For now will carry a 50 percent chance
of snow on Christmas Day and monitor trends over the next few
cycles.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Expect IFR/LIFR conditions to continue over most of the forecast
area. IFR cigs extend as far south as the Gulf coast and West
into IL. Think visibilites will improve from the SW this evening
as a weak secondary warm front lifts NE across the forecast
area. Cigs may pop up to MVFR for a few hours due to daytime
heating but expect cigs to lower to IFR again after sunset.

Conditions improve to MFVR tomorrow morning but gusty SW flow
will develop over the area.

OUTLOOK...Non-VFR possible northeast OH and northwest PA
Tuesday into Wednesday.

&&

.MARINE...
Southwest winds will increase tonight on Lake Erie as the low level
jet spreads across the area ahead of the cold front. The air mass is
relatively stable over the lake and winds should stay just below
gale force on the open waters. Small craft advisories will be needed
until Wednesday morning when high pressure will build across the lake
and winds begin to veer northerly. Winds will continue to veer
northeast and east by Thursday. By Friday winds will come around
from the south ahead of the next front and small craft advisories
may be needed again as wind speeds increase.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB/Kosarik
LONG TERM...KEC
AVIATION...DJB
MARINE...Kosarik
Hazardous weather outlook, Dec 18, 3:26 AM EST, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
326 AM EST Mon Dec 18 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-190830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
326 AM EST Mon Dec 18 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.